Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 8, 2017Monroe County, Ontario County, Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Jan 8, 2017, 9:20 AM EST for Monroe County, Ontario County, Orleans County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2017, 9:20 AM EST (14:20 UTC)
Expired
Jan 8, 2017, 10:15 AM EST
In force
55 min
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Ontario County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS81 KBUF 081420
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
920 AM EST SUN JAN 8 2017

NYZ002>004-014-081515-
Ontario-Orleans-Wayne-Monroe-
920 AM EST SUN JAN 8 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT ONTARIO...SOUTHWESTERN
WAYNE...MONROE AND NORTHEASTERN ORLEANS COUNTIES...

At 916 AM EST,  A band of lake effect snow producing snowfall rates
of 2 to 3 inches per hour was located over the Rochester Metro area.
This band of heavy lake effect snowfall will remain nearly
stationary for the next hour or two before drifting slowly to the
east. If traveling across this area expect rapidly changing road
conditions on the I490 and I390 with reduced visibilities and snow
covered roadways. 

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Geneva, Canandaigua,
Brockport, East Rochester, Hilton and Webster.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 between exits 46 and 42.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4342 7835 4341 7797 4339 7775 4328 7754
      4332 7738 4302 7685 4301 7696 4276 7697
      4276 7726
$$

Reynolds

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 8, 6:47 AM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Jan 8, 6:47 AM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
647 AM EST Sun Jan 8 2017

.SYNOPSIS...
A deep upper level trough will continue to feed cold air into our
region today...resulting in daytime highs struggling to reach above
the mid teens...and significant lake effect snows continuing east-
southeast of the lakes. High pressure will then ridge across the
region tonight and force the lake snows to lift back northward and
diminish to some leftover scattered light snow showers...before
ending altogether Monday morning. Low pressure is then forecast
to track northeastward across the Great Lakes Tuesday and Wednesday...
with snow changing to rain as much warmer air moves into the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
On the synoptic scale...the axis of deep upper level troughing
will finish sliding across our area this morning...along with an
attendant surface trough/cold front. In the wake of this boundary...
a shot of even colder air (850 mb temps of -20C to -22C) will
overspread our region today...before high pressure and drier air
over the Ohio Valley ridges northeastward across our area tonight...
and warm air advection begins to develop aloft.

Under this regime...we can expect significant lake effect snows to
continue through much of today downwind of the lakes...before
weakening late this afternoon and tonight as the surface ridge
and drier air build across New York State. Outside of the main
lake effect areas any snow showers will tend to be much more
scattered and lighter in nature...with this activity tending to
be more tied to the passage of the surface trough this morning.
Meanwhile it will be cold throughout the period...with daytime
highs largely not making it out of the 10-15 degree range today...
and nighttime lows tonight mostly ranging from around 10 above
on the lake plains to the single digits inland...with interior
portions of the North Country falling below zero.

With the above stated...let's dig a bit more into the details
on the lake snows.

Off Lake Erie...the lake bands are beginning to realign in the
wake of the surface trough...in conjunction with the low level
flow becoming more northwesterly. These should reorient themselves
along the Chautauqua Ridge over the next few hours...where upsloping
and a developing upstream connection to Lake Huron will help to
enhance the activity at times through early afternoon. Later in
the day...the lake snows will begin to weaken as our airmass begins
to dry...and inversion heights begin to lower under the influence
of the building surface ridge.

Moving on into tonight...the remaining Lake Erie lake snows will
continue to diminish while lifting northward across far western
New York as the burgeoning ridge supplies further drying...lowering
of the cap...and a backing/increasingly sheared low level flow.
Expect the activity to have deteriorated to just some scattered
leftover snow showers by the time it reaches the Buffalo area
overnight...and to some lingering flurries by the time it reaches
Niagara Falls late tonight.

Turning our attention to Lake Ontario...the main Lake Ontario band
is now in the process of sinking southward across eastern Lake
Ontario and Oswego county as winds realign out of the northwest
in the wake of the surface trough. This band will continue to
settle southward into Wayne...northern Cayuga...and southern Oswego
counties this morning...and will eventually give way to more multi-
banded activity that will continue through the balance of the day.

Like the Lake Erie lake snows...the Lake Ontario lake effect will
also begin to weaken later this afternoon as our airmass begins to
dry...and inversion heights begin to lower under the influence of
the building surface ridge. Further weakening will then ensue tonight
as the burgeoning ridge supplies further drying...lowering of the cap...
and a backing and increasingly sheared low level flow...with the
activity likely degenerating to some scattered leftover snow showers
by the time it approaches the Watertown area late tonight.

With respect to snowfall accumulations...a general 3 to 7 inches
of additional accumulation can be expected within the main lake
effect areas outlined above today...for which lake effect headlines
remain in effect as outlined below. Following this...more nuisance-
type amounts of 1 to 2 inches will follow east-southeast and
east of the lakes as the activity diminishes and lifts northward
tonight...with even lesser amounts of a half inch or less expected
northeast of the lakes overnight.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
While it will be cold to start this period...a subtle change to the
overlying pattern will encourage a fairly significant modification
in our temperatures as we push into the week. As is often the case
with warm ups this time of year...the change will come at a price.
The influx of milder air and the driving synoptics behind it will
produce widespread unsettled conditions for our region that will
feature mixed precipitation and a period of strong gusty winds.

Starting with the upper levels...the omega block that has been in
place over Alaska will generally remain in place...although it will
weaken as we get into the middle of the week. While this will
maintain a longwave trough over the Canadian interior...the lobe of
sub-arctic air that extended south across our region during the
weekend will be swept east across Quebec and the Labrador Sea by an
increasingly active Polar jet. The stronger Pacific based jet will
not only block the advancement additional cold air from pushing
south...but it will support significant cyclogenesis in the low
levels.

The origins of this storm development will come from energy that
will be ejected from a closed low off the Pacific Northwest. As the
energy crosses the U.S. Rockies Monday night..surface development
will be found across the Northern Plains. The 'cutter type' sfc low
will then rapidly deepen as it will track northeast across Lake
Superior on Tuesday. It will be the intensifying gradient between
this storm system and strong high pressure off the East Coast that
will set the stage for our notable warm up and subsequent round of
inclement weather. Now for the day to day details...

Monday will be a day of transition across our region...as the
mesoscale processes responsible for the significant lake snows of
late will give way to good ol' fashioned synoptic based weather. Any
leftover lake snow effect snow showers in the morning will quickly
die off as warm advection on the backside of a large sfc high over
the Carolinas will become established. These flurries and light snow
showers will be found near and north of the BUF and ART metro areas.
As we progress through the day...the burgeoning warm advective
pattern will combine with the passage of a weak shortwave to support
some nuisance snow showers near and north of Lake Ontario.
Otherwise...the day will be uneventful with temperatures finally
climbing back into the 20s.

Conditions will start to deteriorate Monday night as strengthening
warm advection between the coastal high and the deepening storm over
the Upper Mississippi Valley will be accompanied by a deepening
moisture field. The increasingly efficient isentropic lift will
start to generate some light snow over the western counties shortly
after midnight...with the snow becoming steadier as it will spread
east across the Finger Lakes to the Eastern Lake Ontario region by
daybreak. Snow accumulations should generally be under an inch...and
restricted to sites west of the Finger Lakes.

On Tuesday...a strengthening low level jet and deep isentropic lift
will ensure that the pcpn becomes widespread and fairly steady
across all of western and north central New York. Given the strength
of the warm advection...the steady snow is expected to change over
to rain from west to east during the course of the midday and
afternoon. Before this change over occurs though...the wet sticky
snow should accumulate one to three inches...with the higher amounts
favored across the elevated terrain and also east of Lake Ontario.
Because of the deep southerly flow...have shaved back the QPF (and
corresponding snowfall) for the downslope areas north of the BUF to
SYR Thruway corridor. Temperatures on Tuesday will climb to near 40
across the western counties...with the mercury just making it above
the freezing mark across the North Country.

The widespread pcpn should be in the form of just rain across all of
the forecast area Tuesday evening. This pcpn will quickly taper off
from west to east after midnight with the passage of a 'cold'
frontal boundary. Speaking of which...a very strong 65-70kt low
level jet will precede the passage of this Pacific based cold front.
While this jet will help with the lift to generate the pcpn...a
stout inversion will hold the bulk of these winds aloft. This
inversion will be eaten away by minimal cooling in the wake of the
front though...but by then the strongest winds should have moved
through. Nevertheless...winds could gust well into the 30s (mph)
overnight...particularly near Lake Erie and across the higher
terrain.

Flat ridging and drier mid level air will build across our forecast
area in the wake of the front on Wednesday. This will bring a
complete end to any leftover rain showers by late morning. Otherwise
it will be relatively mild with temperatures topping out in the low
to mid 40s for most areas.

Our brief respite from the unsettled weather will come to an end
Wednesday night as the next storm system will already be taking aim
on the forecast area. Cyclogenesis over the Upper Mid West during the
course of the night will yield a well organized low in the vcnty of
Lower Michigan by daybreak Thursday. Moisture streaming northward
ahead of this developing system will spread more rain across the
region...especially for sites west of the Finger Lakes. Since the
storm system will be tracking well to our west...the bulk (if not
all) of the ensuing pcpn Wednesday night should be in the form of
just rain.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
This period will start off rather unsettled as a storm system over
Lower Michigan on Thursday morning will push a cold front across our
forecast area during the course of the afternoon and evening. This
will likely generate a fair amount of rain showers...with
temperatures in the surging southerly flow climbing into the 50s for
many areas. While basin average QPF from the rain showers should be
under a quarter inch...it is not out of the question that localized
amounts of a half inch or more could occur. The combination of the
high temperatures (ie snowmelt) and the higher (but not anticipated)
QPF could present the low risk for minor flooding. This will be
closely watched.

Colder air pouring south behind the exiting storm system could
induce a weak lake response on Friday...but nothing more than
nuisance lake snow showers would be expected south and southeast of
the lakes. Temps on Friday should be mainly in the 30s.

Our region will find itself sandwiched between an arctic high over
Quebec and a storm system over the Ohio valley on Saturday.
Guidance has been 'all over the map' with this scenario...so will
maintain continuity with only low chc pops for snow showers across
the bulk of the forecast area.

Looking further down the road at the third week of the month...
The pattern looks anything BUT cold as a very progressive west to
east flow is being advertised by the vast majority of the medium
range ensembles. The big change in the pattern will largely come as
a result of the 'dissolving' of the persistent omega block that has
been parked over Alaska. Without this obstacle to the high latitude
flow...deep troughing over the continent will give way to a low
amplitude flow that will serve as a block to the southward movement
of arctic air. Another factor that will help with the progressive
pattern will be general low pressure over the North Atlantic. The
absence of a 'Greenland block' will only encourage the aforementioned
progressive flow. Boiling all of this down...there is relatively
high confidence that temperatures for the third week of the month
will average above normal with a very low potential for any
significant lake snow.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
In the wake of a surface trough the low level flow will become more
northwesterly...spreading ongoing lake snows across larger areas
southeast of the lakes while also eventually leading to a reduction
in intensity. Expect areas of IFR to persist southeast of both lakes...
focusing across the western Southern Tier (including KJHW) off Lake
Erie and from KROC to KFZY off Lake Ontario. Outside of the main
lake effect areas...conditions should be a mix of MVFR/VFR with much
more scattered snow showers.

Tonight...the lake snows will weaken to some scattered leftover snow
showers and lift back northward to the KBUF/KIAG/KART terminals as
high pressure and drier air ridge across the region. Expect IFR to
MVFR conditions to prevail within the diminishing lake snows...with
VFR predominating elsewhere.

Outlook...
Monday...Scattered light lake effect snow showers northeast of the
lakes ending early...otherwise mainly VFR.
Tuesday...MVFR/IFR with snow changing to rain...and some low-level
wind shear possible.
Wednesday...VFR/MVFR with a chance of rain showers.
Thursday...Mainly MVFR with rain showers likely.

&&

.MARINE...
Brisk winds will be commonplace across the Lower Great Lakes through
at least Monday if not longer...for which small craft advisories
remain in effect as outlined below.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 1 PM EST this afternoon for
     NYZ006.
     Lake Effect Snow Warning until 7 PM EST this evening for
     NYZ005-019-020-085.
     Lake Effect Snow Advisory until 4 AM EST Monday for NYZ004.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ020.
         Small Craft Advisory until 5 PM EST Monday for LEZ040-041.
         Small Craft Advisory until 7 PM EST this evening for
         LOZ030.
         Small Craft Advisory until 5 PM EST Monday for LOZ042>044.
         Small Craft Advisory until 7 AM EST Tuesday for LOZ045.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Jan 8, 4:23 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
423 AM EST SUN JAN 8 2017

NYZ001>003-007-008-010>014-021-090930-
NIAGARA-ORLEANS-MONROE-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-ALLEGANY-
423 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-090930-
WAYNE-
423 AM EST SUN JAN 8 2017

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-019-020-085-090930-
NORTHERN CAYUGA-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
423 AM EST SUN JAN 8 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-090930-
OSWEGO-
423 AM EST SUN JAN 8 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
423 AM EST SUN JAN 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jan 8, 7:57 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
757 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 E OSCEOLA             43.50N  75.70W
01/08/2017  M4.5 INCH        LEWIS              NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0745 AM     SNOW             1 ENE MEXICO            43.47N  76.22W
01/08/2017  E17.0 INCH       OSWEGO             NY   PUBLIC

            PAST 12 HOURS

&&

EVENT NUMBER BUF1700166
EVENT NUMBER BUF1700167

CHURCH
Local storm report, Jan 8, 8:15 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
815 AM EST SUN JAN 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SARDINIA                42.54N  78.50W
01/08/2017  M6.5 INCH        ERIE               NY   TRAINED SPOTTER

            SINCE 4PM SATURDAY

&&

EVENT NUMBER BUF1700168

CHURCH
Special weather statement, Jan 8, 9:20 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
920 AM EST SUN JAN 8 2017

NYZ002>004-014-081515-
Ontario-Orleans-Wayne-Monroe-
920 AM EST SUN JAN 8 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT ONTARIO...SOUTHWESTERN
WAYNE...MONROE AND NORTHEASTERN ORLEANS COUNTIES...

At 916 AM EST,  A band of lake effect snow producing snowfall rates
of 2 to 3 inches per hour was located over the Rochester Metro area.
This band of heavy lake effect snowfall will remain nearly
stationary for the next hour or two before drifting slowly to the
east. If traveling across this area expect rapidly changing road
conditions on the I490 and I390 with reduced visibilities and snow
covered roadways.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Geneva, Canandaigua,
Brockport, East Rochester, Hilton and Webster.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 between exits 46 and 42.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4342 7835 4341 7797 4339 7775 4328 7754
      4332 7738 4302 7685 4301 7696 4276 7697
      4276 7726

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:13 PM ESTSpecial Weather StatementBUFOswego2 hr
Jan 7, 8:27 PM ESTSpecial Weather StatementBUFChautauqua108 min
Jan 7, 9:49 PM ESTSpecial Weather StatementBUFOswego116 min
Jan 7, 9:53 PM ESTSpecial Weather StatementBUFChautauqua112 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.